# SDR AW42004F00000

- Difficulty date: March 23, 2004
- Submitted: April 12, 2004
- Operation: Air carrier
- Aircraft: N3911G
- Make and model: Cessna 340A
- Aircraft serial: 340A0230
- Engine: Cont TSIO520NB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: SA643873
- Condition: Broken
- Location: Nr2 Cylinder
- Part time: 950 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E, J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE, THE EGT INDICATION FOR THE NR 2 CYL OF THE RT ENGINE DROPPED TO ZERO.  THIS WAS ACCOMPANIED BY VIBRATION, SLIGHT LOSS OF MANIFOLD PRESSURE AND A SLIGHT DECREASE IN THE CHT AND EGT INDICATIONS FOR CYLINDERS NR 4 AND NR 5.  RETURNED TO DEPARTURE BASE.  ENGINE WAS NOT SHUT DOWN.  UPON COMPRESSION CHECK, NR 2 CYLINDER WAS FOUND WITH ZERO COMPRESSION.  A BORESCOPE INSPECTION REVEALED A FAILURE OF THE EXHAUST VALVE.  INSPECTION OF THE OTHER CYLINDERS ALSO SHOWED CONSIDERABLE DAMAGE TO NR 5 CYL AND MINOR DAMAGE TO SEVERAL OTHERS.  WHEN INDUCTION SYSTEM BALANCE TUBE WAS REMOVED, A PIECE OF VALVE WAS FOUND. (WP272003B2874)
